Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Rank of a co-doubly commuting submodule is $ 2$


Authors: Arup Chattopadhyay, B. Krishna Das and Jaydeb Sarkar
Journal: Proc. Amer. Math. Soc. 146 (2018), 1181-1187
MSC (2010): Primary 47A13, 47A15, 47A16, 46M05, 46C99, 32A70
DOI: https://doi.org/10.1090/proc/13792
Published electronically: October 23, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the rank of a non-trivial co-doubly commuting submodule is $ 2$. More precisely, let $ \varphi , \psi \in H^\infty (\mathbb{D})$ be two inner functions. If $ \mathcal {Q}_{\varphi } = H^2(\mathbb{D})/ \varphi H^2(\mathbb{D})$ and $ \mathcal {Q}_{\psi } = H^2(\mathbb{D})/ \psi H^2(\mathbb{D})$, then

$\displaystyle \mbox {rank~}(\mathcal {Q}_{\varphi } \otimes \mathcal {Q}_{\psi })^\perp = 2. $

An immediate consequence is the following: Let $ \mathcal {S}$ be a co-doubly commuting submodule of $ H^2(\mathbb{D}^2)$. Then $ \mbox {rank~} \mathcal {S} = 1$ if and only if $ \mathcal {S} = \Phi H^2(\mathbb{D}^2)$ for some one variable inner function $ \Phi \in H^\infty (\mathbb{D}^2)$. This answers a question posed by R. G. Douglas and R. Yang [Integral Equations Operator Theory 38(2000), pp207-221]

References [Enhancements On Off] (What's this?)

  • [1] Arup Chattopadhyay, B. Krishna Das, and Jaydeb Sarkar, Tensor product of quotient Hilbert modules, J. Math. Anal. Appl. 424 (2015), no. 1, 727-747. MR 3286591, https://doi.org/10.1016/j.jmaa.2014.11.038
  • [2] Arup Chattopadhyay, B. Krishna Das, and Jaydeb Sarkar, Star-generating vectors of Rudin's quotient modules, J. Funct. Anal. 267 (2014), no. 11, 4341-4360. MR 3269879, https://doi.org/10.1016/j.jfa.2014.09.024
  • [3] Ronald G. Douglas and Vern I. Paulsen, Hilbert modules over function algebras, Pitman Research Notes in Mathematics Series, vol. 217, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1989. MR 1028546
  • [4] Ronald G. Douglas and Rongwei Yang, Operator theory in the Hardy space over the bidisk. I, Integral Equations Operator Theory 38 (2000), no. 2, 207-221. MR 1791052, https://doi.org/10.1007/BF01200124
  • [5] Stephan Ramon Garcia, Conjugation and Clark operators, Recent advances in operator-related function theory, Contemp. Math., vol. 393, Amer. Math. Soc., Providence, RI, 2006, pp. 67-111. MR 2198373, https://doi.org/10.1090/conm/393/07372
  • [6] Kei Ji Izuchi, Kou Hei Izuchi, and Yuko Izuchi, Blaschke products and the rank of backward shift invariant subspaces over the bidisk, J. Funct. Anal. 261 (2011), no. 6, 1457-1468. MR 2813478, https://doi.org/10.1016/j.jfa.2011.05.009
  • [7] Kei Ji Izuchi, Kou Hei Izuchi, and Yuko Izuchi, Ranks of invariant subspaces of the Hardy space over the bidisk, J. Reine Angew. Math. 659 (2011), 101-139. MR 2837012, https://doi.org/10.1515/CRELLE.2011.069
  • [8] Kei Ji Izuchi, Kou Hei Izuchi, and Yuko Izuchi, Ranks of backward shift invariant subspaces of the Hardy space over the bidisk, Math. Z. 274 (2013), no. 3-4, 885-903. MR 3078251, https://doi.org/10.1007/s00209-012-1100-2
  • [9] Keiji Izuchi, Takahiko Nakazi, and Michio Seto, Backward shift invariant subspaces in the bidisc. II, J. Operator Theory 51 (2004), no. 2, 361-376. MR 2074186
  • [10] Walter Rudin, Function theory in polydiscs, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0255841
  • [11] Jaydeb Sarkar, Jordan blocks of $ H^2(\mathbb{D}^n)$, J. Operator Theory 72 (2014), no. 2, 371-385. MR 3272037, https://doi.org/10.7900/jot.2013mar16.1980
  • [12] Michio Seto, Infinite sequences of inner functions and submodules in $ H^2(\mathbb{D}^2)$, J. Operator Theory 61 (2009), no. 1, 75-86. MR 2481804
  • [13] Michio Seto and Rongwei Yang, Inner sequence based invariant subspaces in $ H^2(D^2)$, Proc. Amer. Math. Soc. 135 (2007), no. 8, 2519-2526. MR 2302572, https://doi.org/10.1090/S0002-9939-07-08745-X
  • [14] Rongwei Yang, Operator theory in the Hardy space over the bidisk. III, J. Funct. Anal. 186 (2001), no. 2, 521-545. MR 1864831, https://doi.org/10.1006/jfan.2001.3799

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47A13, 47A15, 47A16, 46M05, 46C99, 32A70

Retrieve articles in all journals with MSC (2010): 47A13, 47A15, 47A16, 46M05, 46C99, 32A70


Additional Information

Arup Chattopadhyay
Affiliation: Department of Mathematics, Indian Institute of Technology Guwahati, Amingaon Post, Guwahati 781039 Assam, India
Email: arupchatt@iitg.ernet.in, 2003arupchattopadhyay@gmail.com

B. Krishna Das
Affiliation: Department of Mathematics, Indian Institute of Technology Bombay, Powai, Mumbai 400076, India
Email: dasb@math.iitb.ac.in, bata436@gmail.com

Jaydeb Sarkar
Affiliation: Statistics and Mathematics Unit, Indian Statistical Institute, 8th Mile, Mysore Road, Bangalore 560059, India
Email: jay@isibang.ac.in, jaydeb@gmail.com

DOI: https://doi.org/10.1090/proc/13792
Keywords: Hardy space over bidisc, rank, joint invariant subspaces, semi-invariant subspaces
Received by editor(s): February 7, 2017
Received by editor(s) in revised form: April 25, 2017
Published electronically: October 23, 2017
Dedicated: Dedicated to the memory of our friend and colleague Sudipta Dutta
Communicated by: Stephan Ramon Garcia
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society